North Dakota, 2007

High Wind in North Dakota, June 26, 2007

June 26, 2007 · NWS BIS · 2 events in 2 counties and zones

In the early morning hours of June 26, severe thunderstorms rolled along the Canadian Border. An outflow boundary extended well south of the convection, into McLean and then Pierce counties.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

In the early morning hours of June 26, severe thunderstorms rolled along the Canadian Border. An outflow boundary extended well south of the convection, into McLean and then Pierce counties. The high wind occurred away from convection, with no thunderstorm in progress at the time.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 25, 2:40 PM CST, 9 hours 45 minutes earlier.

Area forecast discussion, Jun 25, 2:40 PM CST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
340 PM CDT MON JUN 25 2007

.SHORT TERM...
MAIN CONCERN THIS FORECAST WILL BE THUNDERSTORMS. STATIONARY FRONT
FROM SOUTHWEST THROUGH NORTHEAST NORTH DAKOTA AT 20Z WILL BE THE
FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING AND OVERNIGHT.
HAVE HIGHLIGHTED THE POSSIBILITY OF SEVERE THUNDERSTORMS FOR THE
PERIOD 00Z THROUGH 06Z ACROSS SOUTHWEST AND CENTRAL NORTH DAKOTA.
ON TUESDAY THE LOW AND ASSOCIATED FRONTAL SYSTEM WILL BE LEAVING
THE REGION WITH COOL HIGH PRESSURE PUSHING IN. HAVE ENDED THE
THREAT FOR PRECIPITATION AFTER 12Z TUESDAY. HIGH PRESSURE WILL
DOMINATE THE WEATHER FOR THE PERIOD TUESDAY THROUGH THURSDAY.
EXPECT DRY AND COOL WEATHER THROUGH THE PERIOD. KEPT A SLIGHT
CHANCE OF THUNDERSTORMS IN FAR WEST FOR THURSDAY NIGHT WITH
APPROACHING SURFACE LOW AND SHORTWAVE.

.LONG TERM...
VERY FEW CHANGES IN THE LONG TERM TODAY. WE BEGIN THE PERIOD ON
FRIDAY IN A DIRTY RIDGE AND THEN TRANSITION TO A SOUTHWEST UPPER
FLOW BY SATURDAY...THEN A BROAD FLAT RIDGE OVER THE REGION SUNDAY
AND MONDAY WITH WEAK SURFACE FEATURES. WILL BE AN OCCASIONAL
SHORTWAVE TRAVELING OVER RIDGE THAT COULD SPARK A THUNDERSTORM SO
WILL BASICALLY STICK WITH PREVIOUS FCST OF ONLY SLIGHT CHANCE POPS
SUNDAY AND MONDAY. FOR NOW WILL HOLD OFF ON BRINGING A CHANCE
SATURDAY EVENING/NIGHT BUT THIS IS THE ONE PERIOD WHERE THE GFS
INDICATES A WEAK SURFACE TROUGH THAT MOVES ACROSS THE CWA...BUT THE
ECMWF KEEPS THE SURFACE LOW NEARLY STATIONARY TO OUR WEST. WILL LET
LATER SHIFTS TAKE ANOTHER PEEK.

NO CHANGES TO TEMPERATURES...WITH MID TO UPPER 80S MOST AREAS
THROUGH THE PERIOD.

&&

.AVIATION...
MVFR CLOUDINESS HOLDING ON OVER NORTHERN NORTH DAKOTA...NORTH OF
STATIONARY FRONT. RUC INDICATES THIS MOISTURE HOLD ON OVER THE NORTH
CENTRAL UNTIL THE COLD FRONT CLEARS THINGS OUT AFTER MIDNIGHT.
OTHERWISE THE MAIN CONCERN WILL BE TIMING/LOCATION OF THUNDERSTORMS.
VERY UNSTABLE ATMOSPHERE IN PLACE TO THE SOUTH AND EAST OF THE
FRONT...BUT STILL CAPPED. WILL HOLD OFF BRINGING A CHANCE OF
THUNDERSTORMS UNTIL AROUND 03Z. THINGS CLEAR OUT FROM WEST TO EAST
WITH VFR CONDITIONS BEHIND CDFNT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WAA/TH
Hazardous weather outlook, Jun 25, 4:21 AM CST, 20 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
521 AM CDT MON JUN 25 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
521 AM CDT MON JUN 25 2007 /421 AM MDT MON JUN 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
MORNING HOURS TODAY...FOLLOWED BY A BRIEF LULL THIS AFTERNOON
BEFORE REGENERATING THIS EVENING INTO TONIGHT. A SLOW MOVING COLD
FRONT ACROSS CENTRAL AND NORTHERN NORTH DAKOTA WILL SLOWLY MOVE
EAST LATE TODAY INTO TONIGHT. AN UPPER LEVEL TROUGH WILL APPROACH
LATE THIS AFTERNOON INITIATING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS THIS EVENING THROUGH TONIGHT. WITH THE COLD FRONT
BEING PUSHED EAST LATE TONIGHT...COOLER AND DRIER AIR WILL WILL
MOVE IN ON TUESDAY.

A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR
LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COOLER AND DRIER AIR WILL MOVE ACROSS THE STATE ON TUESDAY
FOLLOWED BY A GRADUAL WARMING TREND WEDNESDAY THROUGH SUNDAY.
THE PATTERN LOOKS TO REMAIN STABLE THROUGH SUNDAY RESULTING IN
GENERALLY DRY AND WARM WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH TONIGHT.

In the hours before

Local storm report, Jun 25, 11:59 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1259 AM CDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     HAIL             7 SE LITCHVILLE         46.59N 98.09W
06/26/2007  E0.88 INCH       LAMOURE            ND   TRAINED SPOTTER

&&

SWICHE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, McLean

When
June 26, 12:25 AM CST to 12:55 AM CST
Where
McLean forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS

Garrison ASOS Automated Surface Observing System recorded high wind peaking at 60 mph at 138 AM CDT. The high wind occurred along an outflow boundary that extended into McLean County from convection along the Canadian Border in Bottineau County. No thunderstorm was reported with the high wind.

High Wind, Pierce

When
June 26, 2:00 AM CST to 2:30 AM CST
Where
Pierce forecast zone
Measured
63 kt (72 mph) measured gust
Property damage
$5,000
Reported by
COOP Observer
Coordinates
48.250, -99.972 (the zone’s center; the record gives no point)

KZZJ radio in Rugby had high wind peaking at 72 mph at 310 AM CDT and again at 312 AM CDT. The high wind occurred along an outflow boundary that extended into Pierce County from convection along the Canadian border. No thunderstorm was reported with the high wind.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45702, 45700.